MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET
Catalog Number 66800042
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during debridement, it was noticed that a versajet exact assy, 45 degree x 8mm and a versajet exact assy, 45 degree x 14mm would not turn the key, resulting in having to debride manually.There was a non significant delay and the procedure was finish by changing the surgical technique.Viable tissue was also removed.The patient was not harmed beyond the reported issue.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could cause or contributed to the reported incident.A review of complaint history for the part number over the past 14 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for versajet ii exact/versajet ii plus hydrosurgery system handpieces revealed in instructions for use section that the orange pump cartridge should be inserted into the handpiece connection port located on the front of the console until fully seated and then turn clockwise to the 3 o¿clock position.When locked correctly, the circular light surrounding the connection port should illuminate green.A review of the risk management file revealed this failure mode/adverse event was previously identified.The anticipated risk level is still adequate.A historical review concluded that no prior escalated actions related to this part number and failure mode.Factors that could contribute to the reported event include degradation problem identified from the console.This is common occurrence, saline deposits build up inside the unique interlock, if not removed it can make the insertion and removal of the key difficult.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed; therefore, no corrective actions are deemed necessary.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation; a visual inspection was performed.No issues noted.Device was not returned in original packaging.A functional evaluation was performed.The device passed all functional tests and performed as intended.No problems were found.A review of the production order did not reveal a manufacturing abnormality that could cause or contributed to the reported incident.A review of complaint history for the part number over the past 14 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for versajet ii exact/versajet ii plus hydrosurgery system handpieces revealed in instructions for use section that the orange pump cartridge should be inserted into the handpiece connection port located on the front of the console until fully seated and then turn clockwise to the 3 o¿clock position.When locked correctly, the circular light surrounding the connection port should illuminate green.A review of the risk management file revealed this failure mode/adverse event was previously identified.The anticipated risk level is still adequate.A historical review concluded that no prior escalated actions related to this part number and failure mode.Since no defects were found on the returned device, no factors that can contribute to the reported event can be delineated.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Corrected data: h6 (health effect - clinical code).

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 8MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19817775
Report Number8043484-2024-00071
Device Sequence Number15624213
Product Code FQH
UDI-Device Identifier00040565124698
UDI-Public00040565124698
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Catalogue Number66800042
Device Lot Number51052266
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer09/26/2024
04/30/2026
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/30/2024
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown